It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Reach…Thank you for your words of encouragement. Since I've never had to go through anything like this before, I just had no Idea what it would be like. Most of my adult life I was the one enabling others, until I joined Alanon (which was very helpful). The funny thing is that I always said that I would NEVER get addicted to anything, because I never wanted to have anything in common with the people who I share the same DNA. Sucks!!

About 8 years ago I had some health issues and surgery that resulted in me taking the pain meds. Since the Dr kept re-uping the meds, I assumed it was okay to continue (or I told myself that). About 2-years ago, my BF got an offer to work in Europe for 6-months and he wanted me to quit my job and come with him. My biggest concern was, I want to, but how will I get my meds…That is what I really knew I had a big problem. So I did go with him, but I spent a lot of money to ensure that I could get the meds. Fast forward to now…we have the opportunity to go back for around 10-months and We don't leave until next month, so I decided to bite the bullet (I guess C/T is really biting the bullet). I do know I need to deal with the mental side and I plan on doing that one-on-one with a therapist,. but I want to get off the meds first.

In this computer age, sometimes it is hard to remember that we do need more interpersonal relationships (thank you for reminding me of that). Because I travel a lot anyway, I spend so much time with my friends and family on Skype…I can become a bit of an agoraphobe when in Europe and never leave the hotel…

I am so glad to have found this site and THANK YOU for your response!!

FT
Hi First :)

I think that the tough thing with opiates for pain(and Norco and Tramadol as well because they act the same) is that we need more and more to reach the same result. It is how I started out myself. By the time I finally began tapering off, I was on Oxycodoen, although along the way I had been on morphine, Fentynal patches, you name it.

My biggest problem came when I started using for mental pain as well as physical pain. There had been a lot, and I mean a lot, of death in my family in a very short time as well as a total over-abundance of cancer in a very short time. I was trying to deal with it a bit when I was hit with cancer and many subsequect surgeries and loss. That's when the pill abuse began.

Funny, whether we are dealing with addiction or dependence, withdrawal is the same. Withdrawal is withdrawal is withdrawal. The difference comes when we have become addicted because we are misusung the drugs for emotional pain, hiding from something we feel is too hard to face. I had to face the grief for the people in my life that I lost and grief for my own self because of all that cancer did to me. That is where the counseling comes in. Inter-relationships with real people is invaluable. :) You are so right when you recognize the trap of the computer age here. However, when we talk, really talk, with another human, all the facial expressions, the intonations, the body language...it all adds so much to the exchange. If I were with you right now, I would probably give you a true hug and tell you that you are going to be okay. :)

How very exciting that you will be going to England soon! My son spent a year at the University of Sussex in Brighton and loved it. Going there clean will make it all the better.

First, you are going to be okay and make it through this. Seems like you have a good head on your shoulder and accept that the mental component is so important to deal with in all of this. Do what you need to do and you will be happy again and not have this weight on you. My life is so much better now and I promise yours will be also. Yes, addiction is a part of who you are, but don't let it be the only thing that identifies you. there is a whole lot more inside of you.

Stick with us and keep us in the loop of how you are doing.
With hope always
reach
Hey. Congrats on that cut u just took!!!

And welcome to the boards. You can ALWAYS post here... Sometimes I do even if no one is writing back cause it helps keep my mind clear.

I'm addicted to pills too- oxycodone. I take maybe 7-10 a day of 15mg pills. I've been getting 180 if them for 2years or 3 and before that it was 7 years of 10mg percocets.

Now I'm on a sloooooow taper. I just cut to 150 a month. Next month will be the same and after my boyfriend will stop his pills and we will cut to only my 150. And down from there. More details are on my posts below.

My point was that I completely understand pills and tapering. I usually run out of my script early and almost every month taper down to zero and have a week or two sober. I know how hard the point us that you are at right now, nut you are doing GREAT! you should feel so proud.
I'm glad your guy is being so supportive. That's a huge help. My guy wants off badly.... without his pushing for us both to quit, I know I'd have a harder time.

When I've had my few sober weeks, let me tell you, the sky opens up!! Girl, just you wait for how lovely things can be without a pill haze.
The depression that swarms around tapering and for a bit after sucks. But remind yourself it's not real. It's your mind just balancing out again. It will go away.
Find some good aftercare (I'm going to go to therapy for my anxiety issues, which is a big part of this whole thing) so you have better coping tools, and (as you are already doing) stay away from peeps who are still using pills. It's too risky now and for the foreseeable future to be around that. You gotta look out for yourself!
Keep on truckin'!! You are kicking some serious butt! As Reach has said, every day is one step to getting better. Even when you feel badly, it is your body healing. :)
Keep posting! It will help!
Have a good day!!!
Good vibes!
Wendy
Hi Friend

Hmmm... while you write those letters, maybe you can write one to BF and son and tell them how you feel. OR, try this... tell them in a calm voice how you feel. What they did was certainly not very nice, but it is something that is pretty common to have happen. Try not to over-react to it, but do act on it.... in a balanced way. Express your feelings to them and then try to let it go.

What is wonderful about your post is discovering that you did NOT reach for a pill. Really wonderful. The beginning of the new thinking in your life. proud of you for that and you should be also. :)

You [U]are[/U] going to feel normal again. It is not going to happen overnight, but it is going to happen. It took you 6-8 years to get here; it will take time to get back to where you want. Not to despair over this... it will become easier and easier once you get past the withdrawal hump. It is going to be a matter of weeks, not years. Pretty fair trade-off in my mind that our brain and body can restore as quickly as they do considering how long we have messed with them.

It is often fearful to think about the end. Fearful on one hand, relief-giving on the other. :-) We worry about how we are going to make it without pills, then we find out that we can make it fine. Truly.

Tomorrow is another day... (hopefully one where the trash is taken out, the kitchen cleaned, and the world a bit brighter). :_) Keep on keepin on, First.

Hugs
reach





All times are GMT -7. The time now is 08:44 AM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!